Announcement

Collapse
No announcement yet.

Quad guts

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Quad guts

    I know that the quad gut has been discussed frequently on this forum. For those with one, when you lie down, does your stomach become flattened? I am constantly bloated, even when lying down. I retain gas, which is only eliminated when I do my routine every other day. So I fill up like a balloon, which is not only uncomfortable, but physically unappealing. So I’m not so sure if I have a true quad gut, or more GI related that is giving the appearance.

    #2
    The so-called quad belly is due to the over stretching of the paralyzed abdominal wall muscles by the weight of the abdominal organs and omentum. It is generally unrelated to problems with gas, so when someone lies down, generally the organs shift and no long cause the belly to pouch out. There is less of a problem with this in those who have significant abdominal muscle spasticity, which helps to maintain the muscle tone. For most, it can be partially prevented and managed by the use of an abdominal binder.

    Having a lot of gas can make your intestines and stomach distend, and for some, cause pain as well. You may want to look at your diet to see if you can correlate certain foods with problems with gas over the next 24-72 hours. A food diary can help you figure this out. You may also try supplements such as Beano (which is OTC), or even medicinal charcoal tablets to help reduce your problems with gas. Avoiding drinking with a straw whenever possible can also help.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment


    • landrover
      landrover commented
      Editing a comment
      I think one of the biggest contributors is drinking through a straw, which I don’t fully understand because typically I drink a full glass of water, while barely taking a breath. As a C4/5 complete though I don’t know of any other options. I thought that I had heard that charcoal can interfere with medication (I only take baclofen and flomax, and a probiotic. Would increasing the probiotic help in any way? Thanks

    #3
    You might try another probiotic. Charcoal can interfere with absorption of other drugs, but you can work around this usually with adjusting the time you take it. Best to check with your pharmacist about this.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment

    Working...
    X